My doctor, who took me on after my old doctor quit the business, says I am too many drugs. He has been trying to reduce my effexor after he added lamictal. This has just caused more anxiety in me. I am taking a total of 5 meds, including Ambien for sleep. What should I do?


Answers




Hi there...have you talked to the doc about how you feel with the effexor being reduced? You need to call him if you havent already, and let him know.

He may be able to help work with you, increase the dosage, or something. Also, how long has it been? You do need to usually wait at least a minimum of 2 weeks up to 1 month at least (I know it can be a hassle) to see how the new medicine regiment affects you also.

But, please, at least, let your doc know.

Best,

Clyde





Thank you Clyde. I seem to have trouble with viewing my doc as an "authority figure" and don't always speak up. He also took me off of Risperdal, but I am still having fear and paranoia in the mornings without it. I really don't care how many drugs I have to be on if I can just feel real.

Best to you as well.

Tera





Hi there :)

As Jean said, could you fax him, or write a note to him that you could give him during a session? I know you feel worried about it, cause of how you view him--yet, if you don't ask him--things could continue to worsen.

Best,

Clyde





Though you didn't list your medications, the effexor and the ambien work well together. He added lamictal, though.

What was his reason for considering you are on "too many" I wonder. Yes, you have to ask him, if you find it difficult, then why not send in your question(s) via fax to his office? And Yes, certainly tell him of your increased anxiety.

You don't have to take meds you don't want to, and you do have a say in what ones you want to take that work, but you simply must inform your doctor!

good wishes

drjean





I recently came off of effexor and am on lamictal. I stopped taking effexor because it was making me manic. I am writing you because coming off effexor was one of the hardest things I have ever done. The withdrawal side effects were terrible and debilitating both mentally and physically. I came off the drug very slowly, however this did not make any difference. Be sure to talk to your doctor about the possibility of withdrawal symptoms before you go off effexor completely. Also, google 'effexor withdrawal' so you can prepare yourself. I am told not everyone has withdrawal symptoms but it is always good to be prepared. By the way, coming off effexor was one of the best things I have ever done. The manic tendencies are gone and many other terrible side effects (GI, cognitive, sexual, etc.) are gone so it was worth it in the end. Good luck!